Alert archive / Alabama / River Flood Warnings in 2012
River Flood Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 23, 2012, 12:12 PM CST for 5 counties in Alabama. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2012, 12:12 PM CST (18:12 UTC)
- Expired
- Jan 23, 2012, 2:18 PM CST
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
081 WGUS44 KBMX 231812 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1212 PM CST MON JAN 23 2012 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TALLAPOOSA RIVER AT WADLEY AFFECTING CHAMBERS...ELMORE...MACON... RANDOLPH AND TALLAPOOSA COUNTIES. .HEAVY RAINFALL OVER THE TALLAPOOSA BASIN HAS SENT THE RIVER INTO FLOOD AT WADLEY...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TALLAPOOSA RIVER AT WADLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THIS EVENING...OR SOONER IF CONDITIONS WARRANT. && ALC017-051-087-111-123-240612- /O.NEW.KBMX.FL.W.0001.120123T1812Z-120124T0711Z/ /WDLA1.1.ER.120123T1612Z.120123T1700Z.120123T1911Z.NO/ 1212 PM CST MON JAN 23 2012 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TALLAPOOSA RIVER AT WADLEY. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM MONDAY THE STAGE WAS 14.1 FEET. * FLOOD STAGE IS 13 FEET. * FORECAST...THE RIVER WAS NEAR CREST AND WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 13 FEET...FLOODING OF PASTURE LANDS IN THE AREA OCCURS. $$
1 follow-up statement
680 WGUS84 KBMX 232018 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 218 PM CST MON JAN 23 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT WADLEY... .LEVELS HAVE DROPPED BELOW FLOOD STAGE ON THE TALLAPOOSA RIVER AT WADLEY...AND THE FLOOD WARNING IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. && ALC017-051-087-111-123-232048- /O.CAN.KBMX.FL.W.0001.000000T0000Z-120124T0711Z/ /WDLA1.1.ER.120123T1612Z.120123T1730Z.120123T1834Z.NO/ 218 PM CST MON JAN 23 2012 THE FLOOD WARNING IS CANCELLED FOR THE TALLAPOOSA RIVER AT WADLEY. * AT 1 PM MONDAY THE STAGE WAS 12.3 FEET. * FELL BELOW FLOOD STAGE AT 12:34 PM MONDAY. * FLOOD STAGE IS 13 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY TUESDAY MORNING . $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 11:16 AM CST, 56 minutes earlier.
Area forecast discussion, Jan 23, 11:16 AM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1116 AM CST MON JAN 23 2012 .UPDATE... FOR AVIATION. && .DISCUSSION... THE SEVERE THREAT WILL REMAIN FOR EASTERN AND SOUTHEASTERN COUNTIES OF OUR CWA THROUGH THIS MORNING...AS THE LINE OF STORMS THAT PRODUCED DAMAGING TORNADOES CONTINUES TO MOVE SOUTH AND EASTWARD. SURFACE OBSERVATIONS STILL REVEAL A VERY WARM AND UNSTABLE AIR MASS THAT WILL EVENTUALLY OVERTAKE THE WEDGE FRONT THAT IS BASICALLY STRETCHED NORTH TO SOUTH OVER THE ALABAMA/GEORGIA LINE. THE STORMS WILL BEGIN TO MOVE INTO A RELATIVELY WEAKER AREA OF LOW LEVEL SHEAR AND 0-6KM BULK SHEAR OVER TIME...BUT WILL BE MORE THAN ENOUGH SHEAR FOR CONTINUED SEVERE STORM DEVELOPMENT ACROSS OUR SOUTHEAST AND SOUTHERN COUNTIES. RUC ANALYSIS INDICATES 500-1000J/KG OF SB CAPE ACROSS THOSE AREAS THAT WILL HELP INTENSIFY AND DEVELOP ADDITIONAL STORMS. THEREFORE...HAVE EXPANDED THE TORNADO WATCH SOUTH AND EASTWARD. MEANWHILE...STABLE AIR IS BEGINNING TO FILTER IN BEHIND THE STORMS...WITH A DRY LINE NOW ANALYZED ACROSS EAST MS WITH LOWER 50S AND UPPER 40S DEWPOINTS BEING OBSERVED THERE. ALTHOUGH THE DRY LINE IS LAGGING BEHIND THE BROKEN LINE OF STORMS AND 60S DEWPOINTS ARE STILL BEING OBSERVED FOR TUSCALOOSA AND BIRMINGHAM...THE STABLE AIR WILL HOPEFULLY OVERTAKE WHAT MOISTURE STILL REMAINS. A FEW SHOWERS COULD STILL BE POSSIBLE ALONG THE DRY LINE AS IT MOVES INTO CENTRAL ALABAMA. THERE IS A BIT OF ELEVATED INSTABILITY AHEAD OF THE DRY LINE...SO WILL KEEP AN EYE ON IT THROUGH THE MORNING BUT NOT EXPECTING ANY MORE THAN A POSSIBLE SHOWER OR TWO AT THIS TIME. 56/GDG && .AVIATION... 18Z TAF DISCUSSION. LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY SHIFTING TO THE SOUTHEAST OF MGM IN ADVANCE OF THE COLD FRONT BUT WILL AFFECT TOI UNTIL MID AFTERNOON. BEHIND THE COLD FRONT CONDITIONS QUICKLY IMPROVE TO VFR OVER THE NORTHERN AND WESTERN TAF SITES. VFR CONDS WILL OVERSPREAD MGM AND TOI BY MID TO LATE AFTERNOON WITH VFR CONDS CONTINUING ENTIRE AREA THE REMAINDER OF THE FORECAST PERIOD. WEST WINDS WILL AVERAGE 10 TO 12 KNOTS BEHIND THE COLD FRONT AND WILL BECOME NORTHWESTERLY AND DIMINISH TO LESS THAN 5 KNOTS AFTER 00Z. LIGHT NORTHEAST WINDS WILL PREVAIL AFTER 12Z. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 36 60 40 60 / 100 0 0 30 30 ANNISTON 67 38 61 44 61 / 100 10 0 30 30 BIRMINGHAM 67 40 61 46 62 / 100 0 10 40 30 TUSCALOOSA 67 39 62 47 65 / 80 0 10 50 30 CALERA 67 40 62 46 64 / 100 0 10 40 30 AUBURN 67 45 62 49 65 / 100 40 10 30 30 MONTGOMERY 69 44 64 49 70 / 100 20 20 50 30 TROY 70 47 64 51 71 / 100 40 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/16
Hazardous weather outlook, Jan 23, 10:11 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1011 AM CST MON JAN 23 2012 ALZ011>015-017>050-241600- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1220 PM CST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A RISK OF SEVERE THUNDERSTORMS...INCLUDING A SMALL RISK OF TORNADOES...WILL CONTINUE UNTIL 2 PM CST FOR PIKE...BARBOUR... BULLOCK...AND RUSSELL COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE DURING THE DAY ON THURSDAY. CONFIDENCE IS LOW AT THIS TIME...SO STAY TUNED OVER THE NEXT FEW DAYS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ON THURSDAY.
In the hours before
Local storm report, Jan 23, 9:16 AM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 5 ESE GORDO 33.28N 87.82W
01/23/2012 TUSCALOOSA AL PUBLIC
TREES DOWN ON HIGHWAY 140 AND HOLEMAN CHURCH ROAD. TIME
ESTIMATED FROM RADAR.
0240 AM TSTM WND DMG 3 N LAKE LURLEEN STATE 33.34N 87.69W
01/23/2012 TUSCALOOSA AL PUBLIC
HUGE TREES DOWN ON STATE HIGHWAY 171 NEAR CRAWFORD DRIVE.
POSSIBLE TORNADO.
0245 AM TSTM WND DMG 3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012 TUSCALOOSA AL PUBLIC
LARGE TREES DOWN BLOCKING THE ROADWAY ON LARRY LAKE
ROAD...AS WELL AS A ROOF RIPPED OFF A HOME IN THE MOUNT
OLIVE AREA OF COKER.
0309 AM TSTM WND DMG 4 NE LAKE LURLEEN STATE 33.33N 87.63W
01/23/2012 TUSCALOOSA AL BROADCAST MEDIA
ROOF REPORTED OFF A HOME ON GRAY DRIVE IN THE MOUNT OLIVE
COMMUNITY. POSSIBLE TORNADO.
0323 AM TSTM WND DMG 5 SW SHORT CREEK 33.50N 87.16W
01/23/2012 JEFFERSON AL PUBLIC
REPORTS OF TREES DOWN AND POSSIBLE STRUCTURAL DAMAGE NEAR
SMITHVILLE BAPTIST CHURCH ON TOADVINE ROAD NEAR OAK
GROVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0324 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ON TAYLORS FERRY ROAD.
0343 AM TSTM WND DMG 2 W OAK GROVE 33.46N 87.18W
01/23/2012 JEFFERSON AL LAW ENFORCEMENT
TREES DOWN BLOCKING CAMP OLIVER ROAD BY STRINGFELLOW HILL
ROAD WEST OF OAK GROVE.
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL AMATEUR RADIO
TREES DOWN ACROSS TAYLORS FERRY ROAD. POSSIBLE TORNADO.
0400 AM TORNADO 3 E FULTONDALE 33.62N 86.74W
01/23/2012 JEFFERSON AL PUBLIC
PAWNEE VILLAGE ROAD COMPLETELY IMPASSIBLE IN TARRANT.
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL PUBLIC
STRUCTURE DAMAGE AND NUMEROUS TREES DOWN IN THE 8800
BLOCK OF TAYLORS FERRY ROAD. POSSIBLE TORNADO.
0405 AM HAIL CENTER POINT 33.64N 86.68W
01/23/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN CENTER POINT.
0410 AM TORNADO CLAY 33.70N 86.60W
01/23/2012 JEFFERSON AL AMATEUR RADIO
SEVERAL HOMES DESTROYED IN THE PARADISE VALLEY AREA IN
CLAY. TIME ESTIMATED FROM RADAR.
0411 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
01/23/2012 JEFFERSON AL AMATEUR RADIO
EXTENSIVE DAMAGE WITH MULTIPLE TREES AND POWER LINES DOWN
IN CENTER POINT. POSSIBLE TORNADO.
0415 AM TORNADO 3 NW TRUSSVILLE 33.67N 86.64W
01/23/2012 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AND DAMAGE TO HOMES NEAR BALBOA COURT.
0417 AM TORNADO MARGARET 33.69N 86.47W
01/23/2012 ST. CLAIR AL PUBLIC
PUBLIC REPORTED A TORNADO ON ROULAIN ROAD IN THE MARGARET
COMMUNITY.
0427 AM TORNADO 4 NE TRUSSVILLE 33.68N 86.54W
01/23/2012 JEFFERSON AL PUBLIC
MAJOR STRUCTURAL DAMAGE REPORTED IN TRUSSVILLE WITH
MULTIPLE TREES DOWNED.
0429 AM TORNADO 5 SSW SPRINGVILLE 33.71N 86.51W
01/23/2012 ST. CLAIR AL PUBLIC
MAJOR STRUCTUAL DAMAGE REPORTED ON OLD SPRINGVILLE ROAD.
INJURIES UNKNOWN AT THIS TIME.
0436 AM TSTM WND DMG SPROTT 32.68N 87.22W
01/23/2012 PERRY AL PARK/FOREST SRVC
POSSIBLE TORNADO - CR HWY 183- MANY TREES BLOCKING HWY
SPROTT TO SR 82 - OAKMULGEE DAMAGE AS WELL
0437 AM TSTM WND DMG 5 NW SPROTT 32.72N 87.29W
01/23/2012 PERRY AL EMERGENCY MNGR
MULTIPLE TREES DOWN BLOCKING THE ROADWAY ON THE
INTERSECTION OF ALABAMA HIGHWAY 5 AND COUNTY ROAD 16.
POSSIBLE TORNADO.
0450 AM TORNADO FULTONDALE 33.62N 86.80W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MAJOR STUCTURAL DAMAGE REPORTED NEAR THE 500 BLOCK OF
U.S. HIGHWAY 31 IN FULTONDALE.
0505 AM TORNADO MAPLESVILLE 32.79N 86.88W
01/23/2012 CHILTON AL EMERGENCY MNGR
MAJOR STRUCTUAL DAMAGE REPORTED IN MAPLESVILLE WITH
PEOPLE TRAPPED IN HOMES.
0547 AM TSTM WND DMG 5 ENE CHILDERSBURG 33.31N 86.28W
01/23/2012 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON ALABAMA HIGHWAY 76 NEAR
DESOTO CAVERNS PARK.
0712 AM TORNADO 4 W CLANTON 32.83N 86.70W
01/23/2012 CHILTON AL AMATEUR RADIO
WKLF RADIO STUDIO DESTROYED...AND 302 FOOT TRANSMISSION
TOWER WAS TOPPLED AT THE INTERSECTION OF ALABAMA HIGHWAY
22 AND COUNTY ROAD 37.
0801 AM TSTM WND DMG 4 NNW MILLBROOK 32.53N 86.39W
01/23/2012 ELMORE AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN...AS WELL AS FENCES
DOWN AND METAL BUILDINGS RIPPED APART. MORE TREES AND
POWER LINES ALSO DOWNED ALONG ALABAMA HIGHWAY 14 TO THE
TOWN OF ELMORE.
&&
GGOGGINSLocal storm report, Jan 23, 9:19 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
919 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TORNADO 3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012 TUSCALOOSA AL PUBLIC
TORNADO SPOTTED ON THE GROUND ON LAKE TUSCALOOSA TIERCE
PATTON ROAD.
&&
GGOGGINSLocal storm report, Jan 23, 9:20 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND DMG 5 ESE GORDO 33.28N 87.82W
01/23/2012 TUSCALOOSA AL PUBLIC
TREES DOWN ON HIGHWAY 140 AND HOLEMAN CHURCH ROAD. TIME
ESTIMATED FROM RADAR.
0240 AM TSTM WND DMG 3 N LAKE LURLEEN STATE 33.34N 87.69W
01/23/2012 TUSCALOOSA AL PUBLIC
HUGE TREES DOWN ON STATE HIGHWAY 171 NEAR CRAWFORD DRIVE.
POSSIBLE TORNADO.
0245 AM TSTM WND DMG 3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012 TUSCALOOSA AL PUBLIC
LARGE TREES DOWN BLOCKING THE ROADWAY ON LARRY LAKE
ROAD...AS WELL AS A ROOF RIPPED OFF A HOME IN THE MOUNT
OLIVE AREA OF COKER.
0245 AM TORNADO 3 S LAKE TUSCALOOSA BIN 33.35N 87.61W
01/23/2012 TUSCALOOSA AL PUBLIC
TORNADO SPOTTED ON THE GROUND ON LAKE TUSCALOOSA TIERCE
PATTON ROAD.
0309 AM TSTM WND DMG 4 NE LAKE LURLEEN STATE 33.33N 87.63W
01/23/2012 TUSCALOOSA AL BROADCAST MEDIA
ROOF REPORTED OFF A HOME ON GRAY DRIVE IN THE MOUNT OLIVE
COMMUNITY. POSSIBLE TORNADO.
0323 AM TSTM WND DMG 5 SW SHORT CREEK 33.50N 87.16W
01/23/2012 JEFFERSON AL PUBLIC
REPORTS OF TREES DOWN AND POSSIBLE STRUCTURAL DAMAGE NEAR
SMITHVILLE BAPTIST CHURCH ON TOADVINE ROAD NEAR OAK
GROVE. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR.
0324 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MULTIPLE TREES DOWN ON TAYLORS FERRY ROAD.
0343 AM TSTM WND DMG 2 W OAK GROVE 33.46N 87.18W
01/23/2012 JEFFERSON AL LAW ENFORCEMENT
TREES DOWN BLOCKING CAMP OLIVER ROAD BY STRINGFELLOW HILL
ROAD WEST OF OAK GROVE.
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL AMATEUR RADIO
TREES DOWN ACROSS TAYLORS FERRY ROAD. POSSIBLE TORNADO.
0400 AM TORNADO 3 E FULTONDALE 33.62N 86.74W
01/23/2012 JEFFERSON AL PUBLIC
PAWNEE VILLAGE ROAD COMPLETELY IMPASSIBLE IN TARRANT.
0400 AM TSTM WND DMG 3 SW SHORT CREEK 33.51N 87.14W
01/23/2012 JEFFERSON AL PUBLIC
STRUCTURE DAMAGE AND NUMEROUS TREES DOWN IN THE 8800
BLOCK OF TAYLORS FERRY ROAD. POSSIBLE TORNADO.
0405 AM HAIL CENTER POINT 33.64N 86.68W
01/23/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN CENTER POINT.
0410 AM TORNADO CLAY 33.70N 86.60W
01/23/2012 JEFFERSON AL AMATEUR RADIO
SEVERAL HOMES DESTROYED IN THE PARADISE VALLEY AREA IN
CLAY. TIME ESTIMATED FROM RADAR.
0411 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
01/23/2012 JEFFERSON AL AMATEUR RADIO
EXTENSIVE DAMAGE WITH MULTIPLE TREES AND POWER LINES DOWN
IN CENTER POINT. POSSIBLE TORNADO.
0415 AM TORNADO 3 NW TRUSSVILLE 33.67N 86.64W
01/23/2012 JEFFERSON AL EMERGENCY MNGR
TREES DOWN AND DAMAGE TO HOMES NEAR BALBOA COURT.
0417 AM TORNADO MARGARET 33.69N 86.47W
01/23/2012 ST. CLAIR AL PUBLIC
PUBLIC REPORTED A TORNADO ON ROULAIN ROAD IN THE MARGARET
COMMUNITY.
0427 AM TORNADO 4 NE TRUSSVILLE 33.68N 86.54W
01/23/2012 JEFFERSON AL PUBLIC
MAJOR STRUCTURAL DAMAGE REPORTED IN TRUSSVILLE WITH
MULTIPLE TREES DOWNED.
0429 AM TORNADO 5 SSW SPRINGVILLE 33.71N 86.51W
01/23/2012 ST. CLAIR AL PUBLIC
MAJOR STRUCTUAL DAMAGE REPORTED ON OLD SPRINGVILLE ROAD.
INJURIES UNKNOWN AT THIS TIME.
0436 AM TSTM WND DMG SPROTT 32.68N 87.22W
01/23/2012 PERRY AL PARK/FOREST SRVC
POSSIBLE TORNADO - CR HWY 183- MANY TREES BLOCKING HWY
SPROTT TO SR 82 - OAKMULGEE DAMAGE AS WELL
0437 AM TSTM WND DMG 5 NW SPROTT 32.72N 87.29W
01/23/2012 PERRY AL EMERGENCY MNGR
MULTIPLE TREES DOWN BLOCKING THE ROADWAY ON THE
INTERSECTION OF ALABAMA HIGHWAY 5 AND COUNTY ROAD 16.
POSSIBLE TORNADO.
0450 AM TORNADO FULTONDALE 33.62N 86.80W
01/23/2012 JEFFERSON AL FIRE DEPT/RESCUE
MAJOR STUCTURAL DAMAGE REPORTED NEAR THE 500 BLOCK OF
U.S. HIGHWAY 31 IN FULTONDALE.
0505 AM TORNADO MAPLESVILLE 32.79N 86.88W
01/23/2012 CHILTON AL EMERGENCY MNGR
MAJOR STRUCTUAL DAMAGE REPORTED IN MAPLESVILLE WITH
PEOPLE TRAPPED IN HOMES.
0547 AM TSTM WND DMG 5 ENE CHILDERSBURG 33.31N 86.28W
01/23/2012 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON ALABAMA HIGHWAY 76 NEAR
DESOTO CAVERNS PARK.
0712 AM TORNADO 4 W CLANTON 32.83N 86.70W
01/23/2012 CHILTON AL AMATEUR RADIO
WKLF RADIO STUDIO DESTROYED...AND 302 FOOT TRANSMISSION
TOWER WAS TOPPLED AT THE INTERSECTION OF ALABAMA HIGHWAY
22 AND COUNTY ROAD 37.
0801 AM TSTM WND DMG 4 NNW MILLBROOK 32.53N 86.39W
01/23/2012 ELMORE AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN...AS WELL AS FENCES
DOWN AND METAL BUILDINGS RIPPED APART. MORE TREES AND
POWER LINES ALSO DOWNED ALONG ALABAMA HIGHWAY 14 TO THE
TOWN OF ELMORE.
&&
GGOGGINSLocal storm report, Jan 23, 10:06 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 1 NE BIG SPRINGS 33.29N 85.30W
01/23/2012 RANDOLPH AL EMERGENCY MNGR
EMERGENCY MANAGEMENT ADVISES THAT A CULVERT ON COUNTY
ROAD 622 IS WASHED OUT.
&&
REMLocal storm report, Jan 23, 11:35 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 AM TSTM WND DMG WIND CREEK STATE PARK 32.86N 85.94W
01/23/2012 TALLAPOOSA AL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 63 SOUTH NEAR WIND
CREEK STATE PARK.
&&
LINHARESLocal storm report, Jan 23, 11:36 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLOOD 2 N NEW SITE 33.06N 85.78W
01/23/2012 TALLAPOOSA AL 911 CALL CENTER
FEW ROADS IN THE AREA BETWEEN NEW SITE AND GOLDVILLE
FLOODED.
&&
REMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 12:22 AM CST | Severe Thunderstorm Warning | BMX | Marion | 23 min |
| Jan 23, 1:19 AM CST | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Jan 23, 1:56 AM CST | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 49 min |
| Jan 23, 2:09 AM CST | Tornado Warning | BMX | Pickens | 36 min |
| Jan 23, 2:23 AM CST | Tornado Warning | BMX | Greene, Sumter | 52 min |
| Jan 23, 2:31 AM CST | Tornado Warning | BMX | Tuscaloosa | 44 min |
| Jan 23, 3:02 AM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 43 min |
| Jan 23, 3:04 AM CST | Tornado Warning | BMX | Greene, Sumter | 41 min |
| Jan 23, 3:32 AM CST | Tornado Warning | BMX | Blount, Jefferson, St. Clair | 58 min |
| Jan 23, 3:33 AM CST | Tornado Warning | BMX | Bibb, Greene, Hale, Perry | 42 min |
| Jan 23, 3:50 AM CST | Areal Flood Advisory | BMX | Jefferson, Tuscaloosa, Walker | 115 min |
| Jan 23, 4:15 AM CST | Tornado Warning | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair | 60 min |
| Jan 23, 4:27 AM CST | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 48 min |
| Jan 23, 5:11 AM CST | Tornado Warning | BMX | Chilton, Coosa | 34 min |
| Jan 23, 5:24 AM CST | Tornado Warning | BMX | Clay, Shelby, Talladega | 26 min |
| Jan 23, 5:37 AM CST | Tornado Warning | BMX | Chilton, Coosa, Talladega | 38 min |
| Jan 23, 6:01 AM CST | Tornado Warning | BMX | Clay, Coosa, Tallapoosa | 44 min |
| Jan 23, 6:22 AM CST | Areal Flood Advisory | BMX | Chilton, Coosa | 3 hr |
| Jan 23, 6:34 AM CST | Areal Flood Advisory | BMX | Dallas, Perry | 116 min |
| Jan 23, 6:36 AM CST | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 39 min |
| Jan 23, 7:12 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 48 min |
| Jan 23, 7:15 AM CST | Tornado Warning | BMX | Chambers, Randolph, Tallapoosa | 17 min |
| Jan 23, 7:24 AM CST | Areal Flood Advisory | BMX | Talladega | 111 min |
| Jan 23, 7:32 AM CST | Areal Flood Advisory | BMX | Chambers, Clay, Randolph, Tallapoosa | 3 hr |
| Jan 23, 7:42 AM CST | Tornado Warning | BMX | Chambers, Tallapoosa | 33 min |
| Jan 23, 8:09 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 36 min |
| Jan 23, 8:14 AM CST | Areal Flood Advisory | BMX | Autauga, Dallas, Lowndes | 3 hr |
| Jan 23, 8:20 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 25 min |
| Jan 23, 8:34 AM CST | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 41 min |
| Jan 23, 8:38 AM CST | Flash Flood Warning | BMX | Chambers, Randolph | 4 hr |
| Jan 23, 8:44 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 31 min |
| Jan 23, 8:45 AM CST | Areal Flood Advisory | BMX | Chambers, Lee, Macon, Tallapoosa | 3 hr |
| Jan 23, 9:09 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Elmore, Macon, Montgomery | 36 min |
| Jan 23, 9:12 AM CST | Severe Thunderstorm Warning | BMX | Lowndes, Montgomery | 48 min |
| Jan 23, 9:19 AM CST | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 41 min |
| Jan 23, 10:20 AM CST | Areal Flood Warning | BMX | Clay, Tallapoosa | 4 hr |
| Jan 23, 10:32 AM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 28 min |
Nearby
River Flood Warnings in Alabama, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.